[Skip to Content]
[Skip to Content Landing]
Article
April 1981

Urticaria Induced by Cyclamate

Author Affiliations

From the Department of Dermatology, Habikino Hospital of Osaka (Japan) Prefecture.

Arch Dermatol. 1981;117(4):246. doi:10.1001/archderm.1981.01650040062027
Abstract

Cyclamate sodium has been reported to induce photosensitivity1-3 and, in rats, cancer of the urinary bladder.4 However, to the best of our knowledge, there have been no reports in the literature of urticaria induced by this chemical. We report herein such a case.

Report of a Case  A 63-year-old woman was referred to our hospital because of a ten-year history of almost daily chronic urticaria. Occasionally, associated symptoms included headaches, a prickling sensation in the eyes, dyspnea, abdominal pain, and a tendency to diarrhea. These symptoms were controlled with antihistamines, but recurred immediately when medication was stopped. She had had no personal or family history of atopy. Intradermal skin test results for 43 inhalant and food allergens had been negative. During the course of her urticaria, there had been one occasion on which she was away from home for several days. During her travels, she had had no

First Page Preview View Large
First page PDF preview
First page PDF preview
×